MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES
Model Number CDS0706-XT
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Entrapment of Device (1212); Incomplete Coaptation (2507)
Health Effect - Clinical Codes Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 11/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a mitraclip procedure was performed to treat degenerative mitral regurgitation (mr) with a grade of 4 and friable leaflets.A mitraclip xtw was inserted and deployed on the mitral valve.To further reduce mr, a mitraclip xt was inserted, but after several grasping attempts, the mr worsened, and it was observed that the posterior leaflet was torn.A decision was made to move closer to the first clip, but the clip appeared to be stuck and was unable to be retracted to the left atrium (la).Therefore, the clip was deployed where it was stuck, attached to only the anterior leaflet.After deployment, it was observed that the clip had only been attached to the anterior leaflet and detached from the posterior leaflet (single leaflet device attachment/slda).The clip delivery system (cds) was removed from the patient.No additional clips were implanted, and the mr remained at a grade of 4.There was no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot-specific quality issue.Based on available information, the reported clip stuck was due to procedural circumstances (technique of positioning).The cause of the reported slda was unable to be determined.The difficult leaflet grasping was likely due to the reported tissue injury.The reported tissue injury was likely due to a combination of patient condition (friable leaflets) and procedural circumstances.The reported unchanged mr was a cascading effect of the reported tissue injury.The reported patient effects of tissue injury and mitral regurgitation, as listed in the mitraclip system instructions for use, are known possible complications associated with mitraclip procedures.The reported unexpected medical intervention was a result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that a mitraclip procedure was performed to treat degenerative mitral regurgitation (mr) with a grade of 4 and friable leaflets.A mitraclip xtw was inserted and deployed on the mitral valve.To further reduce mr, a mitraclip xt was inserted, but after several grasping attempts, the mr worsened, and it was observed that the posterior leaflet was torn.A decision was made to move closer to the first clip, but the clip appeared to be stuck, and was unable to be retracted to the left atrium (la).Therefore, the clip was deployed where it was stuck, attached to only the anterior leaflet.After deployment, it was observed that the clip had only been attached to the anterior leaflet and detached from the posterior leaflet (single leaflet device attachment/slda).The clip delivery system (cds) was removed from the patient.No additional clips were implanted, and the mr remained at a grade of 4.There was no clinically significant delay in the procedure.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL NORTHPOINT REG 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23794958
Report Number2135147-2025-07345
Device Sequence Number17571088
Product Code NKM
UDI-Device Identifier05415067037404
UDI-Public(01)05415067037404(17)260429(10)50430A1007
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/29/2026
Device Model NumberCDS0706-XT
Device Catalogue NumberCDS0706-XT
Device Lot Number50430A1007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 IMPLANTED MITRACLIP.; STEERABLE GUIDE CATHETER.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient Weight45 KG